From the MD Magazine news item:
The US Food and Drug Administration (FDA) has released a warning for health care professionals to take caution before prescribing the bacterial antibiotic clarithromycin (Biaxin, AbbVie) to patients with heart disease, as it reportedly raises the risk of heart problems or death that can occur years later.
The FDA has warned about the potential adverse events associated with the drug as far back as December 2005, after the CLARICOR placebo-controlled study in Demark reported increased mortality in the patients treated with clarithromycin compared with those on placebo.
Study data revealed that the patients who received a 2-week course of the antibiotic observed an unexpected increase in death (hazard ratio [HR], 1.27; 95% CI, 1.03–1.54; P = .03) as a result of a significantly higher rate of cardiovascular mortality (HR, 1.45; 95% CI, 1.09–1.92; P = .01)…
Read the full article at the link: